Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 3, NWS Norman, OK

March 29, 201510 counties in Oklahoma; Hardeman County, Texas

NWS Norman, OK issued this red flag warning at Mar 29, 2015, 4:00 AM CDT for 10 counties in Oklahoma; Hardeman County, Texas. It took effect at Mar 29, 2015, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2015, 4:00 AM CDT (09:00 UTC)
In effect from
Mar 29, 2015, 2:00 PM CDT
Expired
Mar 29, 2015, 7:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 147 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS84 KOUN 290900
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT SUN MAR 29 2015

...VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON...

OKZ004-005-009-010-014-015-021-033-034-036-TXZ083-291700-
/O.UPG.KOUN.FW.A.0004.150329T1900Z-150330T0100Z/
/O.NEW.KOUN.FW.W.0003.150329T1900Z-150330T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON-
GREER-JACKSON-HARDEMAN-
400 AM CDT SUN MAR 29 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM FOR 
WARM...DRY AND WINDY CONDITIONS... 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* TIMING 2 PM TO 8 PM. 

* WIND...NORTH 20 TO 25 MPH AND GUSTS AROUND 30 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...75 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
951 
WWUS84 KOUN 291909
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
209 PM CDT SUN MAR 29 2015

...VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON...

OKZ004-005-009-010-014-015-021-033-034-036-TXZ083-300000-
/O.EXT.KOUN.FW.W.0003.000000T0000Z-150330T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON-
GREER-JACKSON-HARDEMAN-
209 PM CDT SUN MAR 29 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN OKLAHOMA AND ADJACENT PARTS OR NORTH TEXAS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TIMING SUNDAY UNTIL 7 PM.

* WIND...NORTH 20 TO 25 MPH AND GUSTS 30 TO 40 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...76 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
832 
WWUS84 KOUN 292353
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT SUN MAR 29 2015

OKZ004-005-009-010-014-015-021-033-034-036-TXZ083-300100-
/O.EXP.KOUN.FW.W.0003.000000T0000Z-150330T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON-
GREER-JACKSON-HARDEMAN-
653 PM CDT SUN MAR 29 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS...

WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS.
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:46 AM CDT, 14 minutes earlier.

Area forecast discussion, Mar 29, 3:46 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CDT SUN MAR 29 2015

.DISCUSSION...
GUSTY WINDS WILL DEVELOP BEHIND A COLD FRONT THIS MORNING
AND AFTERNOON WITH SOME GUSTS NEAR 40 MPH IN NORTHWEST AND
WEST CENTRAL OKLAHOMA. RELATIVE HUMIDITY VALUES WILL FALL BELOW
20 PERCENT IN FAR WESTERN OKLAHOMA...WHICH WILL RESULT IN ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS.

A FEW ELEVATED STORMS MAY FORM ALONG A NEARLY STATIONARY FRONT
IN FAR SOUTHEAST OKLAHOMA TONIGHT. WILL KEEP LOW CHANCES IN THE
FORECAST.

MODELS HAVE BEEN REASONABLY CONSISTENT WITH THE DEVELOPMENT OF
SHOWERS AND STORMS LATE MONDAY INTO TUESDAY...AS A TROUGH MOVES
FROM NORTHERN MEXICO INTO WEST TEXAS. THIS SYSTEM WILL MOVE EAST
OF THE AREA BY EARLY WEDNESDAY.

A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE SOUTHERN PLAINS
THURSDAY INTO FRIDAY. HIGHER STORM CHANCES WILL BE NORTH AND EAST
OF THE FA. COOLER AND DRIER AIR IS EXPECTED FOR AT LEAST THE FIRST
PART OF EASTER WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  49  72  56 /   0   0   0  30
HOBART OK         77  47  73  53 /   0   0   0  10
WICHITA FALLS TX  82  54  74  57 /   0   0  10  20
GAGE OK           75  40  75  47 /   0   0   0   0
PONCA CITY OK     72  42  71  49 /  10   0   0   0
DURANT OK         80  56  72  58 /   0  20  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR OKZ004-005-009-010-014-015-021-033-034-036.

TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR TXZ083.

&&
Hazardous weather outlook, Mar 28, 9:40 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT SAT MAR 28 2015

OKZ004>048-050>052-TXZ083>090-291200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
940 PM CDT SAT MAR 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL RETURN TO MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS SUNDAY NIGHT AND CONTINUE THROUGH THURSDAY. A FEW
STRONG TO SEVERE STORMS MAY OCCUR...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/CMS/AUSTIN

Nearby

Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.